Alert archive / Alabama / Severe Thunderstorm Warnings in 2007

Severe Thunderstorm Warning 124, NWS Birmingham, AL

June 12, 2007Tallapoosa County, Alabama

NWS Birmingham, AL issued this severe thunderstorm warning at Jun 12, 2007, 11:38 PM CDT for Tallapoosa County, Alabama. It was in force for 37 min. 1 report came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Jun 12, 2007, 11:38 PM CDT (04:38 UTC)
Expired
Jun 13, 2007, 12:15 AM CDT
In force
37 min
Issued by
NWS Birmingham, AL
Area
Counties, with a storm outline in the text

County Tallapoosa County, AL

What was reported inside it

TimeReportWhereRemark
Jun 13, 12:05 AM CDTTSTM WND DMG5 S Dadeville, AL10-20 TREES DOWN IN SOUTHERN HALF OF THE COUNTY

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 27 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Birmingham, AL (KBMX), launched 00:00Z, 4.6 hours before the alert went out and 104 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Birmingham, AL at 00:00Z on 2007-06-13Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Birmingham, AL at 00:00Z on 2007-06-13The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 5 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
3321 m above ground
0-6 km bulk shear
28 kt
0-1 km storm-relative helicity
5 m²/s²
0-3 km storm-relative helicity
38 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WUUS54 KBMX 130438
SVRBMX
ALC123-130515-
/O.NEW.KBMX.SV.W.0124.070613T0438Z-070613T0515Z/

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE BIRMINGHAM AL
1138 PM CDT TUE JUN 12 2007

THE NATIONAL WEATHER SERVICE IN BIRMINGHAM HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  SOUTHERN TALLAPOOSA COUNTY IN EAST CENTRAL ALABAMA...
  THIS INCLUDES THE CITY OF DADEVILLE...

* UNTIL 1215 AM CDT

* AT 1136 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  SEVERE THUNDERSTORM CAPABLE OF PRODUCING NICKEL SIZE HAIL...AND
  DAMAGING WINDS IN EXCESS OF 60 MPH.  THIS STORM WAS LOCATED 7 MILES
  SOUTH OF DADEVILLE...AND MOVING SOUTH AT 20 MPH.

* THE SEVERE THUNDERSTORM WILL BE NEAR...
  REELTOWN BY MIDNIGHT CDT...

TO REPORT SEVERE WEATHER...
CALL 1-800-856-0758.

LAT...LON 3266 8589 3267 8591 3275 8589 3276 8595
      3287 8583 3277 8566 3259 8579 3258 8581
      3252 8584 3251 8588

$$

17
1 follow-up statement
000 
WWUS54 KBMX 130456
SVSBMX

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE BIRMINGHAM AL
1156 PM CDT TUE JUN 12 2007

ALC123-130515-
/O.CON.KBMX.SV.W.0124.000000T0000Z-070613T0515Z/
TALLAPOOSA AL-
1156 PM CDT TUE JUN 12 2007

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 1215 AM CDT
FOR SOUTHERN TALLAPOOSA COUNTY...

AT 1153 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING NICKEL SIZE
HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH.  THIS STORM WAS
LOCATED 7 MILES NORTHWEST OF REELTOWN...OR ABOUT 11 MILES NORTH OF
TALLASSEE...MOVING SOUTHWEST AT 15 MPH.

THE SEVERE THUNDERSTORM WILL OTHERWISE REMAIN OVER MAINLY RURAL AREAS
OF TALLAPOOSA COUNTY.

LAT...LON 3266 8589 3267 8591 3275 8589 3276 8595
      3287 8583 3277 8566 3259 8579 3258 8581
      3252 8584 3251 8588

$$

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Birmingham, AL wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 12, 8:59 PM CDT, 2 hours 39 minutes earlier.

Area forecast discussion, Jun 12, 8:59 PM CDT, 2 hours 39 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE BIRMINGHAM AL
859 PM CDT TUE JUN 12 2007

.UPDATE...FOR EVENING ADJUSTMENTS.

&&

.DISCUSSION...

THUNDERSTORM COMPLEX MOVING SOUTH OVER CENTRAL GEORGIA IS PUSHING
OUTFLOW TOWARDS EAST CENTRAL ALABAMA WITH NEW THUNDERSTORM
DEVELOPMENT ON THE LEADING EDGE. THERE IS STILL ENOUGH INSTABILITY
OVER PARTS OF EAST CENTRAL ALABAMA TO SUSTAIN A FEW STRONG STORMS
AND POSSIBLY AN ISOLATED SEVERE. WILL ADJUST POPS TO REFLECT
LATEST RADAR TRENDS. ELSEWHERE IT LOOKS VERY QUIET WITH NOTICEABLY
DRIER AIR MOVING INTO THE NORTHERN HALF OF ALABAMA. DEWPOINTS FROM
TCL TO GAD ARE IN THE MID 40S TO MID 50S. TEMPERATURES WILL NEED
TO BE LOWERED A FEW DEGREES IN THESE AREAS AND A FEW UPPER 50S ARE
NOT OUT OF THE QUESTION NORTH OF INTERSTATE 59.

&&

.AVIATION...00Z TAF DISCUSSION.
MOST OF THE STORMS NEAR THE SOUTHERN TAF SITES ARE BEGINNING TO WIND
DOWN FOR NOW.  STILL KEEPING VCTS IN AT TOI AS ADDITIONAL WEAKER
STORMS HAVE DEVELOPED TO THEIR NORTH AND ARE SLOWLY MOVING SOUTH.
THE WINDS WHICH HAVE LARGELY BEEN FROM THE NORTH WILL BEGIN TO SHIFT
OUT OF THE EAST AS THE BACKDOOR BOUNDARY SLIDES FURTHER WEST.  FOR
THE MOST PART SHOULD REMAIN UNDER VFR CONDITIONS WITH THE EXCEPTION
OF SOME HAZY SPOTS SOUTH AT MGM...EET...TOI WHERE MVFR VISIBILITIES
ARE EXPECTED DURING THE MORNING.  ANB WILL ALSO EXPERIENCE REDUCED
VISIBILITIES FALLING BACK TO IFR CONDITIONS.

&&

.BMX WATCHES/WARNINGS/ADVISORIES...
AL...NONE.

&&

88/17
Hazardous weather outlook, Jun 12, 7:00 PM CDT, 4 hours 38 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE BIRMINGHAM AL
700 PM CDT TUE JUN 12 2007

ALZ011>015-017>050-131735-
AUTAUGA-BARBOUR-BIBB-BLOUNT-BULLOCK-CALHOUN-CHAMBERS-CHEROKEE-
CHILTON-CLAY-CLEBURNE-COOSA-DALLAS-ELMORE-ETOWAH-FAYETTE-GREENE-HALE-
JEFFERSON-LAMAR-LEE-LOWNDES-MACON-MARENGO-MARION-MONTGOMERY-PERRY-
PICKENS-PIKE-RANDOLPH-RUSSELL-SHELBY-ST CLAIR-SUMTER-TALLADEGA-
TALLAPOOSA-TUSCALOOSA-WALKER-WINSTON-
700 PM CDT TUE JUN 12 2007

THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE COUNTIES SERVED BY
THE NATIONAL WEATHER SERVICE OFFICE IN BIRMINGHAM.

.DAY ONE...TONIGHT.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

WET MICROBURST POTENTIAL:
BIRMINGHAM...NONE.
MONTGOMERY...LOW.

.DAYS TWO THROUGH SEVEN... WEDNESDAY THROUGH MONDAY.

AN UPPER LEVEL DISTURBANCE WILL MOVE SOUTHWARD ACROSS CENTRAL
GEORGIA ON THURSDAY MORNING INTO THE AFTERNOON HOURS. THIS IMPULSE
IS EXPECTED TO DEVELOP STRONG THUNDERSTORMS ACROSS EASTERN ALABAMA.
THE BEST CHANCE FOR A STRONG THUNDERSTORM WILL BE NEAR THE ALABAMA
GEORGIA STATE LINE FROM 2PM THROUGH THE EVENING HOURS.

OTHERWISE...NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

ACTIVATION OF STORM SPOTTERS AND EMERGENCY MANAGEMENT PERSONNEL MAY
BECOME NECESSARY ON THURSDAY AFTERNOON FOR THE EAST.

17/KLAWS

In the hours before

Special weather statement, Jun 12, 10:26 PM CDT, 1 hour 12 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BIRMINGHAM AL
1026 PM CDT TUE JUN 12 2007

ALZ028-029-130400-
CLAY-RANDOLPH-
1026 PM CDT TUE JUN 12 2007

...SIGNIFICANT WEATHER ALERT IN EFFECT FOR CLAY AND RANDOLPH COUNTIES
UNTIL 1100 PM CDT...

AT 1024 PM CDT A STRONG THUNDERSTORM WAS REPORTED OVER R.L. HARRIS
DAM...MOVING SOUTH AT 10 MPH.

TAKE ACTION TO PROTECT YOURSELF FROM LIGHTNING BY SEEKING SHELTER IN
A SUBSTANTIAL ENCLOSED BUILDING OR A METAL AUTOMOBILE. WAIT AT LEAST
30 MINUTES AFTER THE LAST RUMBLE OF THUNDER BEFORE RESUMING OUTDOOR
ACTIVITIES.

THE PRIMARY THREAT IS SMALL HAIL. HAIL UP TO ONE HALF INCH IN
DIAMETER...DIME SIZE...IS POSSIBLE. TAKE ACTION TO PROTECT YOURSELF
BY SEEKING SHELTER IN A SUBSTANTIAL ENCLOSED BUILDING. IF OUTDOORS
AND A SUBSTANTIAL ENCLOSED BUILDING IS NOT AVAILABLE...SEEK SHELTER
IN AN AUTOMOBILE.

STRONG GUSTY WINDS OF 35 TO 45 MPH ARE POSSIBLE WITH THIS STORM.
WINDS OF THIS MAGNITUDE WILL BREAK OFF SMALL TREE LIMBS AND BLOW
AROUND UNSECURED OBJECTS SUCH AS LAWN FURNITURE AND TRASH CANS. IF
WEATHER PERMITS...SECURE LOOSE ARTICLES BEFORE THE STORMS ARRIVE.

17/KLAWS
Special weather statement, Jun 12, 11:01 PM CDT, 37 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BIRMINGHAM AL
1101 PM CDT TUE JUN 12 2007

ALZ037-130430-
TALLAPOOSA-
1101 PM CDT TUE JUN 12 2007

...SIGNIFICANT WEATHER ALERT IN EFFECT FOR TALLAPOOSA COUNTY UNTIL
1130 PM CDT...

AT 1058 PM CDT NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
THUNDERSTORM 6 MILES NORTH OF NEW SITE...MOVING SOUTHWEST AT 20 MPH.

THE PRIMARY THREATS ARE SMALL HAIL AND FREQUENT CLOUD TO GROUND
LIGHTNING. HAIL UP TO ONE HALF INCH IN DIAMETER...DIME SIZE...WILL BE
POSSIBLE. TAKE ACTION TO PROTECT YOURSELF FROM LIGHTNING BY SEEKING
SHELTER IN A SUBSTANTIAL ENCLOSED BUILDING OR A METAL AUTOMOBILE. IF
YOU ARE ON THE WATER AND YOUR BOAT HAS A CABIN... USE THE CABIN FOR A
LIGHTNING SHELTER. OTHERWISE...BOATERS SHOULD HEAD TO SHORE AND SEEK
SHELTER THERE. AVOID ELECTRICAL DEVICES AND OTHER OBJECTS WHICH CAN
CONDUCT LIGHTNING. WAIT AT LEAST 30 MINUTES AFTER THE LAST RUMBLE OF
THUNDER BEFORE RESUMING OUTDOOR ACTIVITIES.

17

The office that day

Everything else NWS Birmingham, AL issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 12, 11:43 PM CDTSevere Thunderstorm WarningBMXElmore32 min
Jun 13, 12:15 AM CDTSevere Thunderstorm WarningBMXElmore, Macon, Montgomery45 min
Jun 13, 12:23 AM CDTSevere Thunderstorm WarningBMXTalladega52 min
Jun 13, 12:48 AM CDTSevere Thunderstorm WarningBMXShelby42 min

Nearby

Severe Thunderstorm Warnings in Alabama, 2007Every severe thunderstorm warning in 2007

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive.